Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 8, 2021, 3:10 PM CDT for 4 counties in Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 3:10 PM CDT (20:10 UTC)
- Expired
- Jun 8, 2021, 4:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Birmingham, AL
Counties Bibb County, AL, Chilton County, AL, Coosa County, AL, Elmore County, AL
The radar
The Birmingham radar (KBMX), 39 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
960
WWUS84 KBMX 082010
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
310 PM CDT Tue Jun 8 2021
ALZ027-033>037-041-043>045-082115-
Chilton AL-Tallapoosa AL-Autauga AL-Bibb AL-Montgomery AL-
Talladega AL-Macon AL-Coosa AL-Perry AL-Elmore AL-
310 PM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN AUTAUGA...SOUTHWESTERN
TALLADEGA...ELMORE...CHILTON...NORTHERN PERRY...BIBB...WESTERN
MACON...SOUTHERN TALLAPOOSA...NORTHEASTERN MONTGOMERY AND COOSA
COUNTIES UNTIL 415 PM CDT...
At 309 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Pike Road to near Billingsley
to 7 miles east of Greensboro. Movement was northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Eastern Montgomery, Prattville, Alexander City, Millbrook, Tuskegee,
Clanton, Wetumpka, Brent, Tallassee, Marion, Dadeville, Centreville,
Jemison, Rockford, Talladega Springs, Weogufka, Equality,
Stewartville, Milstead and Pike Road.
LAT...LON 3264 8668 3266 8702 3273 8702 3264 8704
3265 8753 3266 8747 3300 8742 3301 8732
3313 8728 3313 8697 3305 8690 3307 8661
3302 8655 3314 8647 3314 8634 3272 8562
3270 8570 3260 8570 3219 8600
TIME...MOT...LOC 2009Z 205DEG 27KT 3227 8600 3271 8665 3272 8747
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 8, 12:41 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 8, 12:41 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1241 PM CDT Tue Jun 8 2021 .UPDATE... Midday Update. && .SHORT TERM... /Updated at 1240 PM CDT Tue Jun 08 2021/ Features of Interest. The closed low over the Southern Plains has opened into a broad trough that persists over the Central Plains into the Middle Mississippi River Valley Region. Higher aloft, a weakness was identified in the 200-300 mb layer just south of the forecast area. A convective complex extended from Southwest Tennessee southwest across much of Northern Mississippi and into Southeast Arkansas. Toward the surface, the region remains in a warm advection synoptic regime with broad deep-layer ridging well to the east of the area with lower pressure well to our west in Northern Texas. Wet Microburst Risk Assessment. The wet microburst risk assessment yields another moderate risk again for the forecast area today with best potential across the southwestern counties. We evaluated a moderate yesterday but thankfully did not realize the potential, likely due to how dry the airmass was aloft. Today's wet microburst potential to be realized is greater as the magnitude of drier air aloft is less compared to yesterday and the drier air has settled lower, towards 850 mb. Any storms that can develop vertically into the drier air today will have the opportunity to interact with the drier air and potentially produce localized wind damage. This potential will be best during the afternoon into the evening hours and is dependent upon us gradually breaking out of the clouds this morning and realizing high temperatures in the mid to upper 80s across the area today. Today. Persistent southeasterly low-level flow is helping to counter the eastward motion of the activity across the Mid South region, keeping the heavier activity over much of Northern Mississippi. We do expect some of this activity, at least in the form of an cold pool/outflow boundary, to eventually develop and propagate eastward into our northwest counties. This would help to trigger convective development across our northwest counties through the afternoon. The other more straightforward expectation is with developing showers and storms to the south of the forecast area that is moving northward with time. We expect showers and thunderstorms to move in from the south over the next few hours while the southern and eastern counties destabilize the most with breaks in the cloud cover now evident by satellite imagery. The stronger storms south-central and southwest will have the best potential for producing strong winds with wet microburst activity. High temperatures will dependent on precipitation and cloud cover but most areas should at least reach the mid 80s with a few spots potentially approaching 90 south and southwest away from convection. Winds will remain out of the south 6-12 mph. Tonight. Expect convective activity to continue to advance northward from the south while any development across the west would tend to move eastward, the result would be convective potential increasing across our northern and central counties late this afternoon and into the evening hours. Thunderstorm intensity and coverage will decrease gradually by late tonight while lingering showers are expected to persist across the northwest and north-central areas. Lows will range from the upper 60s northeast to the low 70s southwest. Winds will remain out of the south 3-6 mph. Wednesday. Expect shower and thunderstorm activity to develop again through the day with the better chances across the northern and western counties. Highs will range from the mid 80s northwest to around 90 southeast. Winds will remain out of the south 6-12 mph. 05 .LONG TERM... /Updated at 0250 AM CDT Tue Jun 08 2021/ An overall active pattern remains in place through the extended. The mean mid-level trough will remain in the Mississippi River Delta region while this upper-low will dissipate in the Great Lakes Region. An amplifying ridge to our west and downstream of an eastern Pacific trough will cause the flow aloft to become northerly Friday through the weekend as the weak trough builds southeastward. With weak waves in the northerly flow aloft and steeper mid-level lapse rates advecting around the ridge, will have to keep an eye on any thunderstorms complexes developing northwest of the region, especially across the northern half of the area. Rain chances remain above normal through the period with near normal temperatures. 16 && .AVIATION... 18Z TAF Discussion. Expect showers and some thunderstorms to our south to move north through the early afternoon, potentially affecting TOI and MGM by early afternoon. Included vcsh at northern sites through the afternoon with vcts included late this afternoon into the evening as convection from the south and west of the area approaches. Thunderstorm chances will gradually decrease through the overnight hours while shower potential will linger across the northern sites. Expect more showers and storms to develop during the day on Wednesday. Low-level winds will remain out of the south 6-12 kts today, decreasing to 2-4 kts overnight and remaining from the south 6-12 kts on Wednesday. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. 05 && .FIRE WEATHER... A moist air mass remains over the area through much of the week. Scattered to numerous showers and storms will be possible. Depending on the rain placement and overall timing, patchy fog will be possible each night. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 89 68 85 68 / 50 80 50 60 50 Anniston 69 90 71 86 71 / 60 80 40 60 40 Birmingham 70 86 71 86 71 / 60 80 50 60 40 Tuscaloosa 71 89 71 86 71 / 70 80 40 50 30 Calera 70 87 71 86 72 / 60 80 40 50 30 Auburn 69 90 70 88 70 / 60 50 20 30 20 Montgomery 70 91 71 91 72 / 60 60 20 30 10 Troy 70 91 69 91 70 / 40 40 10 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 8, 2:54 PM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 254 PM CDT Tue Jun 8 2021 ALZ011>015-017>050-092300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 254 PM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Rainfall amounts of 1 to 2 inches with locally higher amounts will be possible through tonight across portions of Western and Central Alabama. This may cause minor flooding of poor drainage areas with isolated flash flooding also possible. A few strong storms may produce isolated instances of gusty winds up to 60 mph this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Minor flooding is expected to develop along the Tombigbee River basin on Wednesday and last through Saturday. Please see river products for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jun 8, 1:38 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Birmingham AL
138 PM CDT Tue Jun 8 2021
ALZ040-042-081930-
Lowndes AL-Dallas AL-
138 PM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOWNDES AND DALLAS
COUNTIES UNTIL 230 PM CDT...
At 138 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dannelly Reservoir to 6 miles south of
Belknap to 6 miles southwest of Lowndes County Airport. Movement was
north at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Selma, Fort Deposit, Mosses, Hayneville, Selmont-West Selmont, White
Hall, Gordonville, Orrville, Benton, Beechwood, Tyler, Old Cahaba
Park, Dannelly Reservoir, Dallas County Horse Arena, Lowndes County
Airport, Belknap, Dallas Lake, Memorial Stadium, Potter Station and
Calhoun.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 8686 3205 8718 3208 8719 3212 8726
3214 8725 3216 8730 3249 8727 3249 8722
3241 8692 3233 8682 3231 8682 3232 8679
3215 8649 3196 8657 3196 8686
TIME...MOT...LOC 1838Z 191DEG 23KT 3216 8713 3211 8698 3192 8669
86/MartinSpecial weather statement, Jun 8, 2:21 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Birmingham AL
221 PM CDT Tue Jun 8 2021
ALZ033-035-039>044-082015-
Chilton AL-Autauga AL-Lowndes AL-Montgomery AL-Marengo AL-Dallas AL-
Perry AL-Elmore AL-
221 PM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...SOUTHWESTERN ELMORE...
SOUTHWESTERN CHILTON...NORTHEASTERN MARENGO...PERRY...CENTRAL
LOWNDES...CENTRAL DALLAS AND WESTERN MONTGOMERY COUNTIES UNTIL 315 PM
CDT...
At 221 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Uniontown to near Benton to near Pintlala.
Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Montgomery, Prattville, Selma, Millbrook, Valley Grande, Marion,
Uniontown, Mosses, Hayneville, Selmont-West Selmont, Elmore, Coosada,
Deatsville, Autaugaville, White Hall, Maplesville, Orrville,
Billingsley, Lowndesboro and Dayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3230 8686 3230 8766 3248 8757 3248 8752
3258 8752 3273 8745 3278 8657 3249 8621
3202 8641
TIME...MOT...LOC 1921Z 211DEG 37KT 3238 8753 3237 8681 3214 8643Special weather statement, Jun 8, 2:47 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Birmingham AL
247 PM CDT Tue Jun 8 2021
ALZ043-044-082015-
Montgomery AL-Elmore AL-
247 PM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ELMORE AND CENTRAL
MONTGOMERY COUNTIES UNTIL 315 PM CDT...
At 247 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dannelly Field to Union Springs. Movement
was northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Eastern Montgomery, Pike Road, Auburn University In Montgomery,
Emerald Mountain, Mount Meigs, Eastdale Mall, Snowdoun, Pinedale,
Waugh, Lagoon Park, Blue Ridge, Mitylene, Carters Hill, Barachias,
Brassell, Ware, Tallapoosa Water Plant and Cecil.
LAT...LON 3221 8632 3249 8621 3245 8598 3245 8597
3244 8595 3243 8598 3242 8602 3234 8599
3233 8597 3230 8595 3228 8592 3227 8598
3225 8599 3225 8600 3212 8600
TIME...MOT...LOC 1947Z 245DEG 28KT 3227 8645 3212 8573Special weather statement, Jun 8, 2:56 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
256 PM CDT Tue Jun 8 2021
ALZ030>032-039-082100-
Greene AL-Hale AL-Sumter AL-Marengo AL-
256 PM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARENGO...SOUTHERN
GREENE...SOUTHERN HALE AND SUMTER COUNTIES UNTIL 400 PM CDT...
At 256 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lauderdale to near Miller. Movement was
northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Demopolis, Livingston, York, Linden, Uniontown, Cuba, Jefferson,
Forkland, Sweet Water, Epes, Newbern, Myrtlewood, Faunsdale, Emelle,
Dayton, Thornhill, Boyd, Miller, Coatopa and Kinterbish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3278 8836 3267 8747 3266 8748 3265 8753
3245 8752 3222 8770 3207 8784 3216 8802
3226 8801 3228 8802 3230 8798 3230 8794
3228 8794 3231 8793 3231 8830 3237 8841
TIME...MOT...LOC 1956Z 212DEG 46KT 3253 8854 3218 8786Special weather statement, Jun 8, 3:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
310 PM CDT Tue Jun 8 2021
ALZ027-033>037-041-043>045-082115-
Chilton AL-Tallapoosa AL-Autauga AL-Bibb AL-Montgomery AL-
Talladega AL-Macon AL-Coosa AL-Perry AL-Elmore AL-
310 PM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN AUTAUGA...SOUTHWESTERN
TALLADEGA...ELMORE...CHILTON...NORTHERN PERRY...BIBB...WESTERN
MACON...SOUTHERN TALLAPOOSA...NORTHEASTERN MONTGOMERY AND COOSA
COUNTIES UNTIL 415 PM CDT...
At 309 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Pike Road to near Billingsley
to 7 miles east of Greensboro. Movement was northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Eastern Montgomery, Prattville, Alexander City, Millbrook, Tuskegee,
Clanton, Wetumpka, Brent, Tallassee, Marion, Dadeville, Centreville,
Jemison, Rockford, Talladega Springs, Weogufka, Equality,
Stewartville, Milstead and Pike Road.
LAT...LON 3264 8668 3266 8702 3273 8702 3264 8704
3265 8753 3266 8747 3300 8742 3301 8732
3313 8728 3313 8697 3305 8690 3307 8661
3302 8655 3314 8647 3314 8634 3272 8562
3270 8570 3260 8570 3219 8600
TIME...MOT...LOC 2009Z 205DEG 27KT 3227 8600 3271 8665 3272 8747The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:11 PM CDT | Special Weather Statement | BMX | Jefferson | 34 min |
| Jun 7, 7:42 PM CDT | Areal Flood Advisory | BMX | Bibb, Chilton, Jefferson, Shelby | 2 hr |
| Jun 7, 8:08 PM CDT | Flash Flood Warning | BMX | Bibb, Chilton, Jefferson, Shelby | 3 hr |
| Jun 7, 8:08 PM CDT | Flash Flood Warning | BMX | Bibb, Dallas, Hale, Marengo, Perry | 3 hr |
| Jun 7, 8:18 PM CDT | Areal Flood Advisory | BMX | Etowah, St. Clair | 3 hr |
| Jun 7, 11:05 PM CDT | Flash Flood Warning | BMX | Hale, Perry | 4 hr |
| Jun 7, 11:17 PM CDT | Special Weather Statement | BMX | Tallapoosa | 43 min |
| Jun 7, 11:45 PM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Jun 8, 2:05 AM CDT | Special Weather Statement | BMX | Lamar | 55 min |
| Jun 8, 11:34 AM CDT | River Flood Warning | BMX | Greene, Pickens, Sumter | 8 days |
| Jun 8, 1:38 PM CDT | Special Weather Statement | BMX | Dallas, Lowndes | 52 min |
| Jun 8, 2:21 PM CDT | Special Weather Statement | BMX | Autauga, Dallas, Perry | 54 min |
| Jun 8, 2:47 PM CDT | Special Weather Statement | BMX | Montgomery | 28 min |
| Jun 8, 2:56 PM CDT | Special Weather Statement | BMX | Marengo, Sumter | 64 min |
| Jun 8, 3:45 PM CDT | Special Weather Statement | BMX | Shelby | 60 min |
| Jun 8, 3:55 PM CDT | Special Weather Statement | BMX | Macon | 65 min |
| Jun 8, 3:58 PM CDT | Special Weather Statement | BMX | Greene, Hale | 62 min |
| Jun 8, 4:18 PM CDT | Special Weather Statement | BMX | Macon | 27 min |
| Jun 8, 4:34 PM CDT | Special Weather Statement | BMX | St. Clair, Talladega | 56 min |
| Jun 8, 4:38 PM CDT | Special Weather Statement | BMX | Chambers, Lee | 67 min |
| Jun 8, 4:50 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 25 min |
| Jun 8, 4:56 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion, Winston | 64 min |
| Jun 8, 5:06 PM CDT | Special Weather Statement | BMX | Pickens | 54 min |
| Jun 8, 5:12 PM CDT | Special Weather Statement | BMX | Chambers | 48 min |
| Jun 8, 5:33 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Walker, Winston | 27 min |
| Jun 8, 5:57 PM CDT | Special Weather Statement | BMX | Fayette, Walker, Winston | 63 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.